Advances in Applied Clifford Algebras

, Volume 25, Issue 4, pp 811–828 | Cite as

A Class of Toeplitz Operators in Several Variables

  • Dmitry Fedchenko
  • Nikolai TarkhanovEmail author


We introduce the concept of Toeplitz operator associated with the Laplace–Beltrami operator on a compact Riemannian manifold with boundary. We characterise those Toeplitz operators which are Fredholm, thus initiating the index theory.


Cauchy data spaces Laplace–Beltrami operator Toeplitz operators Fredholm property 

Mathematics Subject Classification

Primary 47B35 Secondary 47L80 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Agmon, S., Douglis, A., Nirenberg, L.: Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. I. Commun. Pure Appl. Math. 12623–12727 (1959)Google Scholar
  2. 2.
    Aronszajn N.: Theory of reproducing kernels. Trans. Am. Math. Soc. 68, 337–404 (1950)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bergman, S.: The Kernel function and conformal mapping. In: Mathematical Surveys, vol. 5. AMS, New York (1950)Google Scholar
  4. 4.
    Berline, N., Getzler, E., Vergne, M.: Heat Kernels and Dirac Operators. Springer, Berlin (1996)Google Scholar
  5. 5.
    Boutetde Monvel L.: Boundary problems for pseudodifferential operators. Acta Math. 126, 11–51 (1971)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Boutetde Monvel L.: On the index of Toeplitz operators of several complex variables. Invent. Math. 50(3), 249–272 (1978)MathSciNetCrossRefADSGoogle Scholar
  7. 7.
    Boutet de Monvel, L.; Guillemin, V.: The spectral theory of Toeplitz operators. In: Annals of Mathematical Studies, vol. 99. Princeton University Press, NJ (1981)Google Scholar
  8. 8.
    Boutetde Monvel, L., Sjöstrand, J.: Sur la singularité des noyaux de Bergman et de Szegö. Astérisque 34(35), 123–164 (1976)Google Scholar
  9. 9.
    Douglas, R.: Banach algebra techniques in the theory of Toeplitz operators. In: SBMS Regional Conference Series in Mathematics. AMS, Providence (1973)Google Scholar
  10. 10.
    Fedosov, B.V.: Analytic formulas for the index of elliptic operators. Trans. Moscow Math. Soc. 30, 159–240 (1974)Google Scholar
  11. 11.
    Guillemin V.: Toeplitz operators in n dimensions. Integral Equ. Oper. Theory 7, 145–205 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Helton, J.W., Howe, R.E.: Traces of commutators of integral operators. Acta Math. 138(3-4), 271–305 (1975)Google Scholar
  13. 13.
    Krantz, S.G.: Geometric Analysis of the Bergman Kernel and Metric. Springer, New York (2013)Google Scholar
  14. 14.
    Prößorf, S.: Linear integral equations. In: Current Problems of Mathematics. Fundamental Directions, vol. 27. VINITI, Moscow, pp. 5–130 (1988)Google Scholar
  15. 15.
    Roitberg, Ya.A.: On boundary values of generalized solutions of elliptic equations. Mat. Sb., no. 2 86(128), 248–267 (1971)Google Scholar
  16. 16.
    Shlapunov, A.: Spectral decomposition of Green’s integrals and existence of W s,2 -solutions of matrix factorizations of the Laplace operator in a ball. Rend. Sem. Mat. Univ. Padova 96, 237–256 (1996)Google Scholar
  17. 17.
    Stein, E.: Harmonic Analysis. Princeton University Press, Princeton (1993)Google Scholar
  18. 18.
    Straube, E.J.: Harmonic and analytic functions admitting a distribution boundary value. Ann. Scuola Norm. Super. Pisa 11(4), 559–591 (1984)Google Scholar
  19. 19.
    Tarkhanov, N.: Parametrix Method in the Theory of Differential Complexes. Nauka, Novosibirsk (1990)Google Scholar
  20. 20.
    Tarkhanov, N.: The Cauchy Problem for Solutions of Elliptic Equations. Akademie Verlag, Berlin (1995)Google Scholar
  21. 21.
    Tarkhanov, N.: Operator algebras related to the Bochner–Martinelli integral. Complex Variables 51(3), 197–208 (2006)Google Scholar
  22. 22.
    Upmeier, H.: Toeplitz Operators and Index Theory in Several Complex Variables. Birkhäser Verlag, Basel (1996)Google Scholar
  23. 22.
    Venugopalkrishna, U.: Fredholm operators associated with strongly pseudoconvex domains in \({\mathbb{C}^n}\). J. Funct. Anal. 9, 349–373 (1972)Google Scholar

Copyright information

© Springer Basel 2015

Authors and Affiliations

  1. 1.Institute of MathematicsSiberian Federal UniversityKrasnoyarskRussia
  2. 2.Institute of MathematicsUniversity of PotsdamPotsdamGermany

Personalised recommendations